Alert archive / Alabama / Flash Flood Watches in 2008
Flash Flood Watch 4, NWS Mobile, AL
NWS Mobile, AL issued this flash flood watch at May 16, 2008, 8:41 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2008, 8:41 AM CDT (13:41 UTC)
- Expired
- May 16, 2008, 4:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Mobile, AL
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS64 KMOB 161341 FFAMOB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 841 AM CDT FRI MAY 16 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... .THE COMBINATION A STALLED MARINE BOUNDARY JUST NORTH OF THE GULF COAST...A CONSTANT FEED OF MOISTURE FROM THE SOUTH...AND A WEST TO EAST FLOW ALOFT WILL ALLOW A LINE OF THUNDERSTORMS AND HEAVY RAIN TO PERSIST ALONG THE COASTAL SECTIONS THROUGH MID AFTERNOON. THE HEAVY RAIN WILL CREATE A POTENTIAL FOR FLASH AND AREAL FLOODING. ALZ063-064-FLZ001>006-162100- /O.NEW.KMOB.FF.A.0004.080516T1341Z-080516T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOWER MOBILE-LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA- INLAND SANTA ROSA-COASTAL SANTA ROSA-INLAND OKALOOSA- COASTAL OKALOOSA- INCLUDING THE CITIES OF...TILLMANS CORNER...THEODORE...DAPHNE... FAIRHOPE...FOLEY...SPANISH FORT...CENTURY...FLOMATON...MOLINO... PENSACOLA...FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW... ENSLEY...MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE... CRESTVIEW...WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN... SEMINOLE...EGLIN AFB...VALPARAISO 841 AM CDT FRI MAY 16 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EXTREME SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST ALABAMA...LOWER BALDWIN AND LOWER MOBILE COUNTIES. IN THE WESTERN FLORIDA PANHANDLE...ESCAMBIA...OKALOOSA...AND SANTA ROSA COUNTIES. * UNTIL 4 PM CDT THIS AFTERNOON * NUMEROUS THUNDERSTORMS...MOST WITH HEAVY RAIN...WILL PERSIST ALONG A STALLED MARINE BOUNDARY PARALLEL WITH INTERSTATE 10. THE THUNDERSTORMS WILL MOVE SLOWLY EAST ACROSS THE COASTAL SECTIONS THROUGH MID AFTERNOON. 2 TO 4 INCHES OF RAINFALL HAD ALREADY FALLEN THIS MORNING ALONG AND SOUTH OF THE I-10 CORRIDOR. ADDITIONAL WIDESPREAD RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE ACROSS THE WATCH AREA...WITH SOME LOCALIZED AREAS POSSIBLY RECEIVING UP TO 5 INCHES OF ADDITIONAL RAIN. * THE EXPECTED SLOW MOVEMENT OF THE STORMS TO REPEATEDLY MOVE OVER THE SAME AREA WILL RESULT IN HEAVY RAINFALL AND A POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood watch went out at May 16, 7:55 AM CDT, 46 minutes earlier.
Area forecast discussion, May 16, 7:55 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 755 AM CDT FRI MAY 16 2008 .UPDATED...RADAR RETURNS HAVE FILLED IN QUITE IMPRESSIVELY OVER THE LAST SEVERAL HOURS OVER THE GULF COAST. HAVE MADE SOME SLIGHT ADJUSTMENTS TO COVERAGES AND TO A GREATER EXTENT GRIDDED PRECIPITATION AMOUNTS GIVEN THE NEARLY SOLID LINE OF WEATHER MOVING EASTWARD ACROSS THE MISSISSIPPI SOUND AND ACROSS THE COASTAL SECTIONS. FORECASTERS ANTICIPATE TODAYS THUNDERSTORM COVERAGES TO BE GREATEST ALONG THE GULF COAST WITH CATEGORICAL COVERAGES => 80%+ EXTENDING OUT INTO THE OPEN GULF. WINDS...WAVES AND SEAS WILL BE HIGHER IN AND NEAR THUNDERSTORMS. VISIBILITIES COULD ALSO BE RESTRICTED TO LESS THAN A MILE AT TIMES IN DOWNPOURS. /10 .....................PREVIOUS DISCUSSION...................... .SHORT TERM (TODAY AND TONIGHT)...A LARGE UPPER LEVEL TROF DIGGING INTO NORTHERN MEXICO SENDS UPPER LEVEL ENERGY EAST NORTHEAST OUT OF TEXAS AND ACROSS THE GULF COAST TODAY. AT THE SURFACE...A FRONTAL BOUNDARY WAS POSITIONED FROM THE MID ATLANTIC DOWN INTO CENTRAL MISSISSIPPI AND INTO EASTERN TEXAS. SOUTHEAST OF THE FRONT...A TROF OF LOW PRESSURE WAS DRAPED FROM SOUTHERN ALABAMA TO OFF THE LOUISIANA COAST. WITH THIS SYNOPTIC SCALE SETUP ALONG WITH PRECIPITABLE WATERS FROM 1.75 TO 2 INCHES...ANOTHER ROUND OF PRECIPITATION TODAY. DUE TO CLOUD COVER WHICH WOULD ACT TO LIMIT DEGREE INSTABILITY...SEVERE WEATHER RISK APPEARS LOW FOR THE TIME BEING. HOWEVER...WITH THE FRONT TO THE WEST AND IF WE GET SOME BREAKS IN THE OVERCAST ALLOWING SOME SOLAR INSOLATION...DESTABILIZATION MAY BE ENOUGH FOR A FEW SEVERE STORMS. DAY SHIFT WILL BE MONITORING FOR THIS. FOR TONIGHT...WE SEE A SOUTHWARD MOVEMENT OF THE FRONT...WHICH WILL RESULT IN THE END OF THE PRECIPITATION THREAT OVER OUR AREA. NIGHTTIME LOWS ABOUT 10 TO 15 DEGREES LOWER THAN RECENTLY...WITH OFFICIAL NUMBERS FROM THE UPPER 50S INTERIOR AND IN THE LOWER/MID 60S CLOSE TO THE COAST. 10/GJM && .LONG TERM (SATURDAY THROUGH NEXT THURSDAY)...WEAK HIGH PRESSURE WILL GENERALLY BE IN COMMAND OF THE WEATHER OVER THE REGION SATURDAY THROUGH TUESDAY WITH NO RAINFALL IN THE FCST MOST OF THAT TIME PERIOD...BUT A WEAK TROF AND UPPER LEVEL SYSTEM WILL SWING DOWN FROM THE NORTH SUNDAY AND SUNDAY NIGHT...BRINGING A BRIEF SLIGHT CHANCE FOR RAIN TO PARTS OF THE FCST AREA...MAINLY NORTH. TOWARD THE END OF THE LONG TERM PERIOD...ANOTHER TROF DROPS SOUTH...MAKING FOR A MORE UNSETTLED WEATHER PATTERN WEDNESDAY AND THURSDAY...WITH A SLIGHT CHANCE OF SHRA/TSRA BOTH DAYS. OVERALL...THOUGH...FAIRLY QUIET WEATHER PATTERN SETTING UP FOR MUCH OF THE LONG TERM PERIOD. TEMPS WILL INITIALLY BE JUST BELOW NORMAL FOR THIS TIME OF THE YEAR...BUT RISING TO NORMAL OR JUST SLIGHTLY ABOVE BY MONDAY AND CONTINUING THROUGH THURSDAY. 12/DS && .MARINE...FRONT LOOKS TO COME THROUGH THE COASTAL WATERS THROUGH THE AFTERNOON...BRINGING AN OFFSHORE FLOW IN ITS WAKE. EARLY ON THOUGH...ALONG AND AHEAD OF THE FRONT...THUNDERSTORMS DAMPENING MARINE PLANS. NORTHEAST WINDS SATURDAY TREND MORE WESTERLY LATE IN THE WEEKEND AS NEXT TROUGH OF LOW PRESSURE/FRONT SINKS SOUTHWARD INTO THE SOUTHERN STATES. THEN MORE OF A SOUTHWEST DIRECTION BY EARLY NEXT WEEK AS SURFACE HIGH PRESSURE NOSES WEST ACROSS FLORIDA. 10 TO 15 KNOTS OF WIND ON AVERAGE MOST OF THE PERIOD WITH SEAS SUBSIDING THIS WEEKEND. 10/GJM && .FIRE WEATHER...A COLD FRONT WILL BE MOVING ACROSS THE FCST AREA TODAY. AS A RESULT...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY...POSSIBLY LINGERING ALONG COASTAL SECTIONS INTO THIS EVENING. DRIER AIR WILL FILTER INTO THE AREA ON SATURDAY. 12/DS && .PRELIMINARY POINT TEMPS/POPS... MOBILE 79 58 81 59 / 80 10 10 10 PENSACOLA 80 61 81 64 / 80 10 10 10 DESTIN 78 64 79 67 / 80 20 10 10 EVERGREEN 77 57 82 55 / 50 05 10 10 WAYNESBORO 78 55 81 55 / 40 05 05 10 CAMDEN 77 56 82 56 / 40 05 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 16, 5:40 AM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 540 AM CDT FRI MAY 16 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-171200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 540 AM CDT FRI MAY 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST TODAY AS PASSING UPPER LEVEL DISTURBANCES INTERACT WITH A MOIST AIRMASS AND AN APPROACHING COLD FRONT. THE HIGHER COVERAGES OF STORMS LOOK TO BE ALONG THE GULF COAST AND INTO THE MARINE AREA TODAY. FORECASTERS ARE EXPECTING CLOUDS TO KEEP THE ATMOSPHERE FROM BECOMING UNSTABLE FOR WIDESPREAD SEVERE THUNDERSTORMS TODAY. HOWEVER...IF SOME BREAKS IN THE CLOUDS OCCUR...ALLOWING FOR MORE SUN...THE ATMOSPHERE COULD BECOME UNSTABLE ENOUGH TO SUPPORT A FEW BRIEF...SEVERE THUNDERSTORMS. THERE IS ALSO POTENTIAL FOR LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES IN A SHORT AMOUNT OF TIME...WHICH WILL INCREASE DRIVING HAZARDS AS PONDING OF WATER ON ROADS COULD RESULT IN HYDROPLANING. THE FRONT IS FORECAST TO MOVE SOUTHWARD THROUGH THE COURSE OF THE DAY...PUSHING THE THUNDERSTORM THREAT OUT OF THE AREA BY TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTSIDE OF A SMALL CHANCE OF THUNDERSTORMS FROM TIME TO TIME...NO OTHER HAZARDS OR HIGH IMPACT WEATHER IS FORECAST THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND SEVERE WEATHER SPOTTERS IS NOT ANTICIPATED TO BE REQUIRED THROUGH TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 5:48 AM CDT | Marine Weather Statement | MOB | 72 min | |
| May 16, 7:10 AM CDT | Special Marine Warning | MOB | 2 hr | |
| May 16, 7:32 AM CDT | Areal Flood Advisory | MOB | Mobile | 58 min |
| May 16, 8:23 AM CDT | Flash Flood Warning | MOB | Baldwin, Mobile | 3 hr |
| May 16, 9:15 AM CDT | Special Marine Warning | MOB | 30 min | |
| May 16, 9:52 AM CDT | Special Marine Warning | MOB | 83 min | |
| May 16, 10:15 AM CDT | Special Marine Warning | MOB | 90 min | |
| May 16, 9:40 AM CDT | Severe Thunderstorm Warning | MOB | Escambia, Okaloosa, Santa Rosa | 50 min |
Nearby
Flash Flood Watches in Alabama, 2008Flash Flood Watches in Florida, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.